Who uses it: Psychiatrists and neurologists
What it means: Involuntary movements of the face and limbs, caused by psychoactive medications. They include, but are not limited to, lip-smacking, winking, shrugging, and sometimes even moving the hands as if playing a piano.
How you can use it: As a really, really unkind way to describe a bad dancer.
OK, I'm a little punchy. This term popped into my head the other afternoon as I walked back to Joseph's from the 14th Street post office, passing a woman who was compulsively digging in her ear and a man who was trying to stuff twisted-up napkins into both nostrils. It's hard to know, in cases like that, what is TD and what's a symptom of the underlying disorder.
Home again, and Dizzy is already passed out on his bed underneath my living room window. I am so tired I can barely assemble a coherent thought; if I'd stayed in D.C. for tomorrow, I could have made it to my morning's scheduled appointment AND had lunch with two of my oldest friends and maybe even gone to one of the functions scheduled for my -- erk -- 20th college reunion.
Instead, I'll pick up my mail, get caught up on my work, and possibly take a nap so I can go see John Eddie at Asylum tomorrow night -- if I can find anyone to go with. If you're up for it, send me an e-mail.
Thanks to everyone who offered sanctuary on this trip -- the Lechners, to Dizzy; Dad, Joseph, Leigh & Liz, to me. Good night.